Epidermal growth factor receptor-tyrosin kinase inhibitor (EGFR-TKI, Erlotinib) has
demonstrated its efficacy in patients with non-small cell lung cancer and pancreatic cancer.
But, their use is associated with dermatologic reactions of varying severity. Incidence of
Erlotinib related skin effect (ERSE) was reported ~75% in NSCLC and pancreatic cancer phase
III trials. Even though the dermatologic reactions could be a surrogated marker, it may be
cause of dose modification. Also, it could give significant physical and psycho-social
discomfort to patients. However, there is still a wide variety of drugs used- including,
steroid, antibiotics, and vitamin D without any clear evidence based management
The role of epidermal growth factor (EGF) has been extensively investigated in normal and
pathological wound healing. It is implicated in keratinocyte migration, fibroblast function
and the formation of granulation tissue. The first growth factor to be isolated growth factor
therapy has progressed into clinical practice in the treatment of wounds.
Therefore, the investigators propose an epidermal growth factor ointment apply for patients
with Erlotinib related skin effects.